Ritalin and Ritalin LA®(methylphenidate hydrochloride): New warning on priapism in patients treated for Attention Deficit Hyperactivity Disorder (ADHD)

User Rating: 0 / 5

Star InactiveStar InactiveStar InactiveStar InactiveStar Inactive
 

Date: 08 July 2014

Description: The NPCB has approved a Direct Healthcare Professional Communication (DHPC) on a new warning of priapism associated with Ritalin and Ritalin LA®. Prolonged and painful erections (priapism) requiring immediate medical attention (sometimes requiring surgical intervention), have been reported in people taking methylphenidate-containing medicines, including Ritalin and Ritalin LA®. Priapism has been observed in both paediatric and adult patients. Priapism may not occur immediately and can develop after some time on methylphenidate, often following an increase in dose. Patients should be instructed to seek immediate medical attention if they develop abnormally sustained erections or frequent and painful erections. Novartis (M) Sdn. Bhd. will be updating the package inserts for Ritalin and Ritalin LA® to reflect the new safety information. Further information can be obtained from the DHPC.

National Pharmaceutical Regulatory Agency (NPRA)
Lot 36, Jalan Universiti, 46200 Petaling Jaya, Selangor, Malaysia.
  • Email: npra@npra.gov.my
  • Phone: +603-7883 5400
  • Fax: +603-7956 2924, +603-7956 7075

DISCLAIMER

The Government of Malaysia and the National Pharmaceutical Regulatory Agency are not responsible for any loss or damage caused by the usage of any information obtained from this website.

Mobile Web :

© Copyright 2018 . All Rights Reserved National Pharmaceutical Regulatory Agency NPRA